Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is Atripla Toxic
Dec 27, 2009

Happy Holidays! Ill make this short and simple. Is Atripla toxic? I understand that all medications have side effects but is this medication any more toxic than other medications that people take for various illnesses? Thank you in advance for your answer.

Response from Dr. Henry

I would not consider Atripla toxic except perhaps for fetuses (not recommended for use in pregnant women). The individual components each have some adverse effects associated with them but studies and clinical experience has shown that most patients (> 90%) tolerated the drug well over the first year and beyond with little in the way of serious toxicities. The 10% or so that experience serious side effects can run the gamut from rash to sleep disturbances to stomach ache to diarrhea which may resolve with time but occasionally result in switching to an alternative drug (after which those symptoms usually resolve with days/weeks). Overall the safety profile of Atripla is quite good with paitents doing very well now > 5 years and counting. KH



Previous
Stop takng the meds but rash is still there
Next
missed dosses

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement